MAUDE Adverse Event Report: COVIDIEN HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LX
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the returned hawkone device was inspected and noted the cutter assembly was retracted back into the cutter window.No damages or anomalies to the distal assembly were noted.The torque shaft was inspected and found no bends or kinks.Functional testing.The cutter was activated and the thumb-switch could be advanced and retracted back and forth with no resistance; however the cutter assembly remained stationary within the cutter window with no movement.It was discovered the drive shaft was fractured within the slide cover.The fracture face was ductile.
 
Event or Problem Description
The physician was using a hawkone directional atherectomy device to treat a chronic total occlusion (cto) lesion composed of calcification, fibrous material and plaque in the right mid sfa.The lesion was 200mm in length, the artery was 5 mm in diameter and had no tortuosity.The device was prepped and inserted as per ifu.The sheath used was non-medtronic 7 fr, 45 cm in length.It was reported that after completing three successful passes with the device, it was re-inserted for further cutting after cleaning.It was noted that it sounded different and was not cutting properly.A piece of metal was noted as showing around the trigger and the trigger could not function correctly.The motor would turn on, but the metal would not allow for full engagement of the cutter.There was no damage noted to the distal tip or any issues packing the nosecone.The cutter driver was never separated from the housing.No issues were found inserting the driver into the catheter.The device was removed and another hawk one device was used to complete the procedure.No injury to patient was reported.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key6957252
Report Number2183870-2017-00456
Device Sequence Number795875
Product Code MCW
UDI-Device Identifier00821684057933
UDI-Public00821684057933
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2019
Device Catalogue NumberH1-LX
Device Lot NumberA355837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2017
Initial Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1